Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 20, 2007, 4:26 AM MDT for 7 counties in Montana. It took effect at Jul 20, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 4:26 AM MDT (10:26 UTC)
- In effect from
- Jul 20, 2007, 12:00 PM MDT
- Expired
- Jul 20, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5873 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 201026 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 426 AM MDT FRI JUL 20 2007 MTZ110-111-202100- /O.NEW.KMSO.FW.W.0008.070720T1800Z-070721T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 426 AM MDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. UNSTABLE ATMOSPHERE WILL ALLOW GUSTY SOUTHWEST WINDS TO MIX TO THE SURFACE OVER THE BEAVERHEAD-DEERLODGE AREA THIS AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITIES RANGING FROM 7 TO 14 PERCENT DURING THE AFTERNOON AND EVENING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KMSO 201938 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 138 PM MDT FRI JUL 20 2007 MTZ110-111-210300- /O.CON.KMSO.FW.W.0008.000000T0000Z-070721T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 138 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 110-111)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. UNSTABLE ATMOSPHERE HAS ALLOWED GUSTY SOUTHWEST WINDS TO MIX TO THE SURFACE OVER THE BEAVERHEAD-DEERLODGE AREA THIS AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITIES RANGING FROM 7 TO 14 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 210252 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT FRI JUL 20 2007 MTZ110-111-210400- /O.EXP.KMSO.FW.W.0008.000000T0000Z-070721T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 852 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING...ENDING THE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 20, 4:05 AM MDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 4:05 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
405 AM MDT FRI JUL 20 2007
.DISCUSSION...STILL HAVE SOME LOW LEVEL MOISTURE IN THE NORTHWEST
WITH HUMIDITIES FLIRTING WITH 100 PERCENT. HAVE THEREFORE ADDED
SOME PATCHY EARLY MORNING FOG TO THE NORTHWEST VALLEYS. UPPER
LEVEL SOUTHWEST FLOW AND SURFACE THERMAL BOUNDARY REBOUNDING OVER
THE INTER MOUNTAIN WEST WILL RETURN MUCH OF THE REGION TO ABOVE 90
DEGREES AGAIN TODAY. THESE INGREDIENTS COMBINED WITH AN UNSTABLE
AIRMASS WILL SET OFF SOME LATE DAY ISOLATED SHOWERS AND
THUNDERSTORMS...MAINLY FROM MISSOULA OVER TO BUTTE. ENERGY FROM
THE PACIFIC TROUGH WILL INCREASE CLOUDS AND SOME EVENING SHOWERS
TO THE NORTHWEST PORTION OF MONTANA. A BIT MORE MID AND HIGH
CLOUDS ARE EXPECTED TONIGHT THAN HAS BEEN SEEN THE LAST SEVERAL
DAYS. THIS WILL HELP KEEP OVERNIGHT LOWS ON THE MILD
SIDE...CONTINUING THAT STREAK. THE CLOUDS WILL HELP KEEP
TEMPERATURES DOWN A FEW DEGREES ON SATURDAY BY INHIBITING THE
THERMAL BOUNDARY FROM BUILDING OVER THE REGION. THIS HAS BEEN
ADJUSTED IN THE FORECAST. THE INTER MOUNTAIN WEST WILL BE UNDER THE
INFLUENCE OF BUILDING UPPER LEVEL HEIGHTS AND SOME DRIER AIR
BUILDING BACK OVER THE REGION SATURDAY NIGHT.
SUNDAY THROUGH THURSDAY MORNING...OVERALL PATTERN OF SOUTHWEST UPPER
LEVEL FLOW WILL CONTINUE THROUGH THE WEEK AS THE RIDGE AXIS WILL
STAY POSITIONED OFF TO OUR EAST. THE CONTINUED HOT TEMPERATURES
COUPLED WITH ATMOSPHERIC INSTABILITY AND WAVES OF ENERGY PUSHING
THROUGH THE RIDGE DURING THE AFTERNOONS WILL KEEP THE POSSIBILITY OF
CONVECTION THROUGH THE WEEK. SLIGHT TO LOW CHANCES OF SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST EACH AFTERNOON PARTICULARLY FOR
AREAS IN WEST CENTRAL MONTANA AND ALONG THE CONTINENTAL DIVIDE.
THURSDAY AFTERNOON THROUGH FRIDAY...MODELS ARE STARTING TO HINT
THAT THE UPPER LEVEL TROUGH OFF THE PACIFIC COAST WILL FINALLY
BEGIN TO PUSH INLAND THURSDAY AFTERNOON. IF THIS COMES TO
FRUITION...THE RIDGE WILL FINALLY BREAK DOWN AND THE INTER
MOUNTAIN WEST WILL MOVE INTO A COOLER ZONAL FLOW BRINGING
TEMPERATURES BACK TO NEAR NORMAL. HOWEVER...CONFIDENCE IN MODELS
IS NOT HIGH THIS FAR OUT SO HAVE ONLY TRENDED FORECAST SLIGHTLY TO
A MORE COOLER AND WETTER FORECAST.
&&
.AVIATION...PATCHY VALLEY FOG WILL REDUCE VISIBILITY AND OBSCURE
MOUNTAINS AND PASSES EARLY THIS MORNING AT KGPI AND VICINITY.
AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT POSSIBLE TODAY AS
THE ATMOSPHERE WILL REMAIN UNSTABLE. COVERAGE WILL BE ISOLATED BUT
PILOTS SHOULD BE AWARE OF WIND GUSTS AND TURBULENCE RESULTING FROM
STORM OUTFLOW..SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...VERY DRY AIR AND BREEZY WINDS IN SOUTHWEST
MONTANA WILL ONCE AGAIN RESULT IN CRITICAL FIRE CONDITIONS TODAY.
THEREFORE A RED FLAG WARNING WILL BE ISSUED FOR SOUTHWEST MONTANA
FROM NOON TO 9 PM MDT. PLEASE SEE GTFRFWMSO FOR DETAILS.
&&
.CLIMATE...THURSDAYS HIGH OF 87 IN MISSOULA BROKE THE LONG STREAK OF
90 DEGREES OR ABOVE FOR THE MONTH OF JULY (18 CONSECUTIVE DAYS).
18 CONSECUTIVE DAYS TIES THE RECORD FOR THE MISSOULA AIRPORT SET
BACK IN 1960. IT DOES NOT BREAK THE ALL TIME RECORD OF 20
CONSECUTIVE DAYS SET BACK IN 1904.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD.
ID...NONE.
&&
SHORT TERM...MEAD
LONG TERM....FOSTER
AVIATION...FOSTERNearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.